5 doctors weighed in:

Swollen right eye, twice after taking nsaids. Am I allergic to them? I was not before!

5 doctors weighed in
Dr. Jay Bradley
Ophthalmology - LASIK Surgery
2 doctors agree

In brief: Swollen right eye

Unilateral swelling is not often related to an allergic issue but it is possible.
If it persists, you should see an eye doctor.

In brief: Swollen right eye

Unilateral swelling is not often related to an allergic issue but it is possible.
If it persists, you should see an eye doctor.
Dr. Jay Bradley
Dr. Jay Bradley
Thank
Dr. Joshua Davidson
Internal Medicine - Allergy & Immunology
1 doctor agrees

In brief: Possibly

The question is why were you taking the nsaids in the first place.
Viral or bacterial infections can cause angioedema -- swelling/redness of the head/neck area, or it can be a combination of infection + nsaid. Other times, nsaids can randomly cause the reaction you describe, even if you've taken them in the past. Tylenol (acetaminophen) is the safest pain medication to take in this case, up to 500mg generally.

In brief: Possibly

The question is why were you taking the nsaids in the first place.
Viral or bacterial infections can cause angioedema -- swelling/redness of the head/neck area, or it can be a combination of infection + nsaid. Other times, nsaids can randomly cause the reaction you describe, even if you've taken them in the past. Tylenol (acetaminophen) is the safest pain medication to take in this case, up to 500mg generally.
Dr. Joshua Davidson
Dr. Joshua Davidson
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors